Topological entropy of semi-dispersing billiards

Dmitri Burago, S. Ferleger, A. Kononenko

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


In this paper we continue to explore the applications of the connections between singular Riemannian geometry and billiard systems that were first used in [6] to prove estimates on the number of collisions in non-degenerate semi-dispersing billiards. In this paper we show that the topological entropy of a compact non-degenerate semi-dispersing billiard on any manifold of non-positive sectional curvature is finite. Also, we prove exponential estimates on the number of periodic points (for the first return map to the boundary of a simple-connected billiard table) and the number of periodic trajectories (for the billiard flow). In §5 we prove some estimates for the topological entropy of Lorentz gas.

Original languageEnglish (US)
Pages (from-to)791-805
Number of pages15
JournalErgodic Theory and Dynamical Systems
Issue number4
StatePublished - Jan 1 1998

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Topological entropy of semi-dispersing billiards'. Together they form a unique fingerprint.

Cite this